Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 576, NWS Jackson, MS

July 12, 2001Franklin Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2001, 6:36 PM CDT for Franklin Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 12, 2001, 6:36 PM CDT (23:36 UTC)
Expired
Jul 12, 2001, 7:00 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Franklin Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2048 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 122337
SVRJAN

LAC041-130000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU JUL 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA

* UNTIL 700 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 6 MILES EAST OF GILBERT...DRIFTING SLOWLY SOUTHWARD.

*THE SEVERE THUNDERSTORM WILL...
 REMAIN OVER RURAL FRANKLIN PARISH

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.

LAT...LON 3204 9172 3199 9159 3216 9152 3224 9165

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 12, 2:00 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT THU JUL 12 2001

LOOKS LIKE THIS COULD BE THE LAST DAY OF THE EXCESSIVE HEAT WE HAVE
BEEN HAVING FOR THE PAST WEEK. A SURFACE COLD FRONT IS FORECAST TO
PUSH THROUGH THE AREA TONIGHT AND FRIDAY. IN CONJUNCTION WITH THE
FRONT AN UPPER LEVEL SHORTWAVE WILL AID IN THE UPPER MOTION OF THE
AIRMASS OVER THE CWFA TONIGHT AND FRIDAY.

MCS OVER NORTHERN MS THIS AFTERNOON. I SEE NOTHING TO STOP IT FROM
CONTINUING SOUTH AS THE UPPER FLOW WILL REMAIN FROM THE NORTH AND
INCREASE AS EAST COAST AMPLIFIES SOUTHWARD. BOTH THE ETA AND AVN
BEGIN DRYING US OUT FROM THE NORTH ON FRIDAY AND BY SATURDAY SHOULD
SEE A DRY PLEASANT DAY WITH DEWPOINTS AROUND 10 DEGREES LOWER AND
TEMPS ABOUT 5 TO 10 DEGREES LOWER.

IN THE EXTENDED WILL KEEP IT DRY TILL TUESDAY AS SURFACE WINDS
BECOME MORE SOUTHERLY WILL BRING BACK THE CHANCES OF SUMMERTIME
THUNDERSTORMS.

JAN 74/90/69/89 5520
MEI 74/89/68/89 5420

.JAN...
MS...NONE
LA...NONE
AR...NONE

02

In the hours before

Local storm report, Jul 12, 2:20 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR DATES OF DAMAGE
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0550 PM    2 W ADATON                MS   WIND DAMAGE
07/11/01   OKTIBBEHA                      S.O. REPORTED TREES
                                          DOWN.

0600 PM    RICHLAND                  MS   WIND DAMAGE
07/11/01   RANKIN                         P.D. REPORTED TREES
                                          DOWN AS WELL AS A ROOF
                                          BLOWN OFF OF A BARN.

0600 PM    RICHLAND                  MS   FLOOD
07/11/01   RANKIN                         P.D. REPORTED 3 HOUSES
                                          FLOODED.
Local storm report, Jul 12, 4:41 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    FLORA                     MS   WIND DAMAGE
07/12/01   MADISON                        TWO TREES DOWN...REPORTED
                                          BY MADISON COUNTY EMA

0407 PM    BRANDON                   MS   0.75 INCH HAILE
07/12/01   RANKIN                         REPORTED BY BRANDON EOC
Special weather statement, Jul 12, 4:43 PM CDT, 1 hour 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN
LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE
20.  THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF
30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO
THE SIZE OF NICKELS.  THE LINE SHOULD REACH THE COAST BETWEEN 6
AND 8 PM.

STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO
OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE
REACHES YOUR AREA.

...FLOODING...
HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW
MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE
ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE
TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND
NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jul 12, 4:43 PM CDT, 1 hour 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT THU JUL 12 2001

...THUNDERSTORMS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN
LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE
20.  THE LINE WILL MOVE SOUTHWARD...PRODUCING WIDESPREAD WINDS OF
30 TO 50 MPH AND A FEW AREAS OF WINDS ABOVE 60 MPH AND HAIL TO
THE SIZE OF NICKELS.  THE BLIND SHOULD REACH THE COAST BETWEEN 6
AND 8 PM.

STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO
OPERATORS SHOULD BE ACTIVATED AND IN POSITION BEFORE THE LINE
REACHES YOUR AREA.

...FLOODING...
HIGH MOISTURE AVAILABILITY IN THE ATMOSPHERE AND EXPECTED SLOW
MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL PRODUCE
ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES PER HOUR ACROSS THE
TRI-STATE REGION OF SOUTHEAST ARKANSAS, MISSISSIPPI, AND
NORTHEAST LOUISIANA. LOCALIZED AREAS OF URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE WITH THESE RAINFALL AMOUNTS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jul 12, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT THU JUL 12 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    8S CARTHAGE               MS   WIND DAMAGE
07/12/01   LEAKE                          TREES DOWN REPORTED BY
                                          LEAKE COUNTY EMA.

0350 PM    PHILADELPHIA              MS   WIND DAMAGE
07/12/01   NESHOBA                        TREES DOWN REPORTED BY
                                          NESHOBA COUNTY SHERIFFS
                                          OFFICE.

0400 PM    6E FAYETTE                MS   WIND DAMAGE
07/12/01   JEFFERSON                      TREES DOWN REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          OFFICE.

0400 PM                              MS   WIND DAMAGE
07/12/01   SCOTT                          TREES DOWN COUNTYWIDE
                                          REPORTED BY SCOTT COUNTY
                                          SHERIFFS OFFICE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:27 PM CDTSevere Thunderstorm WarningJANTensas48 min
Jul 12, 4:47 PM CDTSevere Thunderstorm WarningJANMadison43 min
Jul 12, 5:21 PM CDTSevere Thunderstorm WarningJANTensas39 min
Jul 12, 6:07 PM CDTSevere Thunderstorm WarningJANTensas38 min
Jul 12, 6:45 PM CDTSevere Thunderstorm WarningJANConcordia30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.